Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 169, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 13, 2006, 2:43 AM MDT for Cherry County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2006, 2:43 AM MDT (08:43 UTC)
- Expired
- Jul 13, 2006, 3:23 AM MDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 138 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 8.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 648 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 3226 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 130843
SVRLBF
NEC031-130945-
/O.NEW.KLBF.SV.W.0169.060713T0843Z-060713T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
243 AM MDT THU JUL 13 2006
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 345 AM MDT
* AT 240 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16
MILES SOUTH OF INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD...OR ABOUT
17 MILES SOUTHEAST OF GORDON...AND MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD BY 300 AM MDT...
9 MILES NORTHWEST OF INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD
BY 305 AM MDT...
HIGHWAY 61 CROSSING THE NIOBRARA RIVER BY 315 AM MDT...
MERRIMAN BY 320 AM MDT...
9 MILES NORTHWEST OF ELI BY 335 AM MDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4268 10205 4248 10203 4264 10172 4296 10140
4295 10206
$$
JMC2 follow-up statements
000
WWUS53 KLBF 130911
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
411 AM CDT THU JUL 13 2006
NEC031-130945-
/O.CON.KLBF.SV.W.0169.000000T0000Z-060713T0945Z/
CHERRY NE-
311 AM MDT THU JUL 13 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM MDT
FOR NORTHWESTERN CHERRY COUNTY...
AT 309 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6
MILES WEST OF INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD...OR ABOUT
21 MILES SOUTHEAST OF GORDON...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD BY 325 AM MDT...
HIGHWAY 61 CROSSING THE NIOBRARA RIVER BY 335 AM MDT...
LAT...LON 4275 10201 4249 10193 4264 10172 4296 10140
4295 10206
$$
JMC000
WWUS53 KLBF 130923
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
422 AM CDT THU JUL 13 2006
NEC031-130932-
/O.CAN.KLBF.SV.W.0169.000000T0000Z-060713T0945Z/
CHERRY NE-
322 AM MDT THU JUL 13 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHERRY COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED
SUBSTANTIALLY. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 4275 10201 4249 10193 4264 10172 4296 10140
4295 10206
$$
JMCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 8:10 PM MDT, 6 hours 33 minutes earlier.
Area forecast discussion, Jul 12, 8:10 PM MDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 910 PM CDT WED JUL 12 2006 .DISCUSSION... FORECAST FOR EVENING THUNDERSTORMS ON TRACK. THUNDERSTORMS WERE SET OFF ACROSS THE PANHANDLE AS A SHORT WAVE DROPPED THROUGH AND THUNDERSTORMS PUSHED AS FAR EAST AS CRESCENT LAKE BEFORE ENCOUNTERING THE REMAINING CAP. CAP WELL SHOWN IN THE 20K NAM GUIDANCE AND EXTENDED OVER MUCH OF CHERRY COUNTY...OVER HIGHWAY 83 TO NORTH PLATTE AND THEN EXTENDING BACK TO THE NORTHEAST. SO THUNDERSTORM DEVELOPMENT TO THE SOUTH AND EVEN UP TO BRADY NOT A SURPRISE. UPDATE THIS EVENING PLANNED FOR AROUND 10 PM CDT TO REMOVE THUNDERSTORM CHANCES. DOWNWARD TREND SHOWN IN STORMS OVER THE AREA...HOWEVER WOULD LIKE TO WAIT AND SEE WHAT HAPPENS TO THE ISOLATED THUNDERSTORMS WHICH ARE ONLY NOW ENTERING THE NEBRASKA PANHANDLE FROM WY AND SD AND HOW QUICKLY THE LLJ MAY SET UP TONIGHT...BEFORE UPDATING ZONES. NO FLOOD PRODUCTS...NORTH PLATTE RIVER AT NORTH PLATTE 9 PM STAGE IS 4.6 FT (FOUR POINT SIX FEET) DOWN OVER A FOOT FROM YESTERDAY/S STAGE AND SHARPLY DOWN FROM 5.3 FT THIS MORNING AT 7 AM. HIRSCH .PREVIOUS DISCUSSION... NEAR TERM (TONIGHT THROUGH SATURDAY)...MAIN FORECAST CHALLENGE IN THE NEAR TERM FOCUSES ON PRECIPITATION CHANCES FOR TONIGHT AND THURSDAY NIGHT...THEN TEMPERATURES. AN ACTIVE SHORTWAVE PATTERN NOTED EARLY THIS AFTERNOON...WITH A TANDEM OF SHORTWAVES FROM NEBRASKA...WWD TO NRN NEVADA. THE FIRST WAVE IS CROSSING THE SNOWY RANGE AS OF 18Z AND LOOK FOR CONVECTION TO BEGIN TO FIRE ACROSS SERN WY AND THE WRN PANHANDLE IN THE NEXT 1 TO 3 HRS. FCST SOUNDINGS AND MODEL XSECTIONS INDICATING HIGHLY ELEVATED CONVECTION ACROSS THE PANHANDLE INITIALLY. BASES SHOULD DROP SOME AS THIS ACTIVITY MOVES EWD...HOWEVER WITH A PAPER THIN MOISTURE PROFILE AT LBF AND VTN...IF CONVECTION CAN MAKE IT THIS FAR EAST...IT WILL REMAIN ELEVATED. WITH THE LOW LEVEL JET ONLY FCSTED AT 20 TO 25 KTS OVERNIGHT...CONVECTION SHOULD DIE OFF QUICKLY TOWARD SUNSET. THE SECOND WAVE...CURRENTLY OVER NERN NEVADA WILL CROSS THE CENTRAL ROCKIES OVERNIGHT...EMERGING IN THE PANHANDLE BY LATE MORNING ON THURSDAY. TIMING AND APPROACH OF THIS FEATURE SHOULD PLACE IT NEAR LBF BY 21Z THURSDAY...COINCIDING WITH PEAK HEATING. FCST SOUNDINGS ONCE AGAIN ARE INDICATING HIGH BASED CONVECTION OVER THE CENTRAL CWA...WITH BASES LOWERING FURTHER EAST. HAVE PAINTED SLIGHT CHANCE POPS IN THE CENTRAL...WITH CHANCE POPS FROM CURTIS....TO BASSETT AND POINTS EWD. SEVERE THREAT LOOKS DECENT TOMORROW AFTERNOON...MAINLY ACROSS THE ERN FA...WITH BETTER THAN 2500 J/KG CAPES AND SURFACE TO H4 SHEAR BETTER THAN 30 KTS. AFTER THURSDAY NIGHT...THE WARMUP WILL BEGIN. A PERSISTENT SFC TROF...WILL REMAIN OFF TO THE NORTH AND WEST FOR FRIDAY...WITH THE HIGHEST TEMPS FOCUSED JUST AHEAD OF THIS FEATURE FROM CENTRAL ND INTO ERN WY. ERLY AND SERLY WINDS...SHOULD PUMP IN ENOUGH LOW LEVEL MOISTURE...TO KEEP US OUT OF THE TRIPLE DIGITS FOR FRIDAY. HOWEVER AS THE TROF APPROACHES THE PANHANDLE FOR SATURDAY WE SHOULD TORCH OUT IN THE LWR 100S. LONG RANGE (SATURDAY NIGHT THROUGH WEDNESDAY)...A BROAD RIDGE OF HIGH PRESSURE ALOFT WILL ANCHOR ITSELF OVER THE CENTRAL PLAINS THROUGH THE PERIOD. HIGHS ARE EXPECTED TO RUN 5 TO 10 DEGREES ABOVE NORMALS...IE. MID 90S TO AROUND 100. THE ONLY RELIEF MAY BE ON SUNDAY IN THE FAR NORTHEAST...AS A WEAK BACK DOOR COOL FRONT (LWR 90S) ATTEMPTS TO BACK INTO THE NERN ZONES. MODEL SOLNS ARE A LITTLE DIVERSE ON THIS AT THIS JUNCTURE...AND HAVE OPTED NOT TO DROP MAX TEMPS FOR SUNDAY AND MONDAY. WILL LEAVE FCST DRY AS THE BEST FOCUS FOR PRECIPITATION WILL BE NORTH EAST OF THE FORECAST AREA...ON THE NERN PERIPHERY OF THE UPPR LVL RIDGE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE CLB
Hazardous weather outlook, Jul 12, 2:57 PM MDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 PM CDT WED JUL 12 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-132100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 357 PM CDT WED JUL 12 2006 /257 PM MDT WED JUL 12 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER WESTERN NEBRASKA...GENERALLY WEST OF HIGHWAY 83. STORMS THAT DO DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THNDERSTORMS OVER WESTERN AND NORTH CENTRAL NEBRASKA THURSDAY AFTERNOON AND EVENING...EAST OF A LINE FROM OGALLALA TO VALENTINE. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:57 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 38 min |
| Jul 13, 2:33 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 57 min |
| Jul 13, 2:55 PM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 65 min |
| Jul 13, 3:29 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 33 min |
| Jul 13, 3:43 PM MDT | Severe Thunderstorm Warning | LBF | Garfield | 32 min |
| Jul 13, 3:55 PM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 65 min |
| Jul 13, 4:04 PM MDT | Severe Thunderstorm Warning | LBF | Boyd | 56 min |
| Jul 13, 4:12 PM MDT | Severe Thunderstorm Warning | LBF | Garfield | 48 min |
| Jul 13, 4:22 PM MDT | Tornado Warning | LBF | Garfield | 23 min |
| Jul 13, 4:52 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 38 min |
| Jul 13, 5:27 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 45 min |
| Jul 13, 5:28 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.